Discussions that mention synthroid

Pain Management board


Hi Steve - I'm sorry to hear about your heart problems and the changes you are being forced to make regarding your pain meds. I was on Methadone for almost 2 years at 120 mg. per day with oxycodone 30mg. for breakthrough pain. When I was first placed on methadone it took some adjusting to my dose to get to a place where my pain was manageable. I eventually was up to 180 mg. per day and then titrated down. During my time on the drug I experienced some heart abnormalities but didn't attribute them to the methadone. This is the first I hear of a possible correlation between the two. But, one of my heart problems was also the long Q-T intervals which showed up on three of my electrocardiograms! So I'm really interested in what you've been thru! At the time I had an indication after a stress test of a blocked artery but after heart catheterzation it turned out that my arteries were perfect and my heart looked normal. The docs were not sure what had caused my heart problem - at the time I was taking another drug for severe anemia that could have contributed to the chest pains that prompted me to go to my doc. Just like you, I found that methadone was the best drug for me as far as a steady dosage and the lack of a "buzz" or euphoric feeling. Unfortunately my pain has increased substantially over the past 3 months and my doc just took me off the methadone and switched me to the Duragesic patch. I just wasn't willing to go any higher on the methadone (and he wasn't happy about upping my dose). So far the patch is working well for me. I'm also hoping to get a trial on the pain pump by the end of the summer which would allow me to get much smaller dosages of drugs directly into my spinal column. It's very hard to figure out what drug is causing which side effect when you take many medications. I take about 7 or 8 different meds every day from prednisone to lipitor to synthroid and more. KathyMac